I am on the birth control pill "Orsythia" and I took plan B, after the condom broke when my boyfriend and I were having sex. Now, I have a sinus infection and my doctor prescribed me a Z Pack. Is there anyway It could affect the Plan B or Orsythia?
First of all, if you're on birth control, which protects against pregnancy 99.9% of the time, with or without a condom you did not need Plan B. I'm a little confused and not being critical at all, but why would you take Plan B when you're protected from pregnancy with birth control. A Z pack isn't going to effect Plan B nor your birth control. Also, if you and your boyfriend are monogamous, having sex only with each other, the need for condoms isn't needed either as condoms protect against STD's. I think it's great you're being cautious, but in this case your being overly cautious. Orsythia stops ovulation, meaning that there is no egg to be fertilized. Taking Plan B does a number on your body and really messes with your hormones and is recommended only in cases of unprotected sex. So, to reiterate the purpose of birth control is to prevent pregnancy, the pill your on stops ovulation so you cannot get pregnant.
You didn't need to go the extra step with Plan B. rest assured antibiotics do not interfere with birth control nor Plan B. I'm just wondering if you weren't educated about birth control and why you thought Plan B was necessary? I'd hate this to happen again where you take Plan B again. You're being responsible by being on birth control so you don't need to spend the money and have your hormones all messed up with Plan B. I know I'm being repetitive, just want to get the point across you're a responsible female by taking birth control. You do not need to take any other measures unless you switch partners, in which condoms are appropriate until you're both tested and clean. So relax, you'll be just fine :-)
I have done birth control couselling for years and some antibiotics DO affect the Pill so it is the best precaution to use a condom as back up the whole time you are on an antibiotic and for 7 days after you finish the antibiotic. The antibiotics wont affect the birth control that came before them but it can affect the birth control pill while you are on them and for 7 days after. Some women will even get withdrawal bleeding while on antibiotics even though it isnt time for their period so dont be surprised if you spot while on antibiotics. Go ahead and keep taking your pills as they come in the pack no matter what your body is doing, just dont rely on the Pill for contraception until you have finished the antibiotics for more than a week.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Dec 2012 • 2 answers
Posted 16 Jan 2013 • 2 answers
Posted 16 Nov 2014 • 5 answers
Posted 24 Feb 2015 • 1 answer
Posted 2 Sep 2015 • 0 answers